Thunderstorm Wind, Knox
- When
- July 8, 10:50 PM EST
- Where
- Knox County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.867, -83.850
Numerous trees were blown down throughout the county.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 8, 7:36 PM EST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 836 PM EDT SUN JUL 8 2001 NUMEROUS ZONE UPDATES THIS EVENING DRIVEN BY NUMEROUS SEVERE THUNDERSTORM WATCHES. ANOTHER LARGE CONVECTIVE COMPLEX OVER IN/IL/OH MOVING OUR WAY AROUND 40 MPH...TO PROVIDE US WITH ROUND 2 OF SVR CONVECTION FOR TODAY/THIS EVENING. FIRST ROUND OF STORMS LAID DOWN A GOOD STRIP OF ONE INCH UP TO TWO INCH RAINS. FFG VALUES NOT THAT HIGH AND PUT SIMPLY WE ARE PRETTY WET. EXPECT THIS NEXT BATCH TO PRODUCE ANOTHER 1-2 INCHES OF RAIN...ISOLATED 3 INCHES NOT OUT OF THE QUESTION BUT SPEED OF STORMS MAY LIMIT THE AMOUNTS A LITTLE. STILL EXPECT A DECENT SIZE AREA OF STRATIFORM TYPE RAIN BEHIND THE MAIN CONVECTIVE LINE. WITH THIS ALL IN MIND WE HAVE ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE CWA UNTIL 4 AM...EVEN THOUGH OUR SOUTHWEST ZONES DID NOT SEE MUCH RAIN EARLIER..THEY HAVE OVER THE PAST FEW DAYS. ZONE UPDATE AND FFA ALIREADY OUT. .JKL...SEVERE THUNDERSTORM WATCH FOR ENTIRE CWA UNTIL 1 AM EDT. FLASH FLOOD WATCH FOR ENTIRE CWA UNTIL 4 AM EDT. HALL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
556 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM DIXIE KY WIND DAMAGE
07/08/01 MAGOFFIN TREES AND POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
601 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM HOLLY FORK KY WIND DAMAGE
07/08/01 OWSLEY 2 TREES DOWN AND SIDING
BLOWN OFF A HOME. REPORTED
BY LAW ENFORCEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
631 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM STINNETT KY WIND DAMAGE
07/08/01 LESLIE TREES DOWN ACROSS POWER
LINES. REPORTED BY LAW
ENFORCEMENT.
0425 PM CONFLUENCE KY WIND DAMAGE
07/08/01 LESLIE NUMEROUS TREES DOWN.
REPORTED BY LAW
ENFORCEMENT.
0430 PM KNOB LICK KY WIND DAMAGE
07/08/01 LESLIE TREES ACROSS POWER LINES.
REPORTED BY LAW
ENFORCEMENT.
0440 PM HYDEN KY WIND DAMAGE
07/08/01 LESLIE TREE BLOWN ONTO HOUSE.
REPORTED BY LAW
ENFORCEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
742 PM EDT SUN JUL 8 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM FLEMINGSBURG KY WIND DAMAGE
07/08/01 FLEMING TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0230 PM SHARPSBURG KY WIND DAMAGE
07/08/01 BATH TREES BLOWN INTO POWER
LINES. REPORTED BY LAW
ENFORCEMENT.
0240 PM MOREHEAD KY WIND DAMAGE
07/08/01 ROWAN TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0242 PM 5 SE WEST LIBERTY KY WIND DAMAGE
07/08/01 MORGAN TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0250 PM FLEMINGSBURG KY WIND DAMAGE
07/08/01 FLEMING TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0300 PM MT. STERLING KY WIND DAMAGE
07/08/01 MONTGOMERY TREES BLOWN INTO POWER
LINES. REPORTED BY LAW
ENFORCEMENT.
0330 PM 5 W CAMPTON KY WIND DAMAGE
07/08/01 WOLFE TREES DOWN ALONG 715.
REPORTED BY LAW
ENFORCEMENT.KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-090500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 747 PM EDT SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 1 AM FOR EASTERN AND PARTS OF SOUTH CENTRAL KENTUCKY... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN AND PARTS OF SOUTH CENTRAL KENTUCKY UNTIL 1 AM. THIS INCLUDES THE CITIES OF MONTICELLO...SOMERSET...MIDDLESBORO...MOUNT STERLING... FLEMINGSBURG...PIKEVILLE...CAMPTON...JACKSON...HAZARD...AND LONDON. THIS SEVERE THUNDERSTORM WATCH EXTENDS THE PREVIOUS WATCH EXPIRING AT 8 PM FOR LAUREL...MCCREARY...WHITLEY...KNOX...BELL...AND HARLAN COUNTIES. THIS SEVERE THUNDERSTORM WATCH EXTENDS THE PREVIOUS WATCH EXPIRING AT MIDNIGHT TONIGHT FOR PULASKI AND WAYNE COUNTIES. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED. HEINLEIN
The Knoxville radar (KMRX), 87 km away, was scanning. The volume nearest the first event began at 03:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down throughout the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259525.